Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On monotone trajectories

Author: Janusz Mierczyński
Journal: Proc. Amer. Math. Soc. 113 (1991), 537-544
MSC: Primary 54H20
MathSciNet review: 1056682
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper $ {C^1}$ strongly monotone dynamical systems are investigated. It is proved that the set of points with precompact orbits which converge to a not unstable equilibrium but whose trajectories are not eventually strongly monotone is nowhere dense. This improves on and extends a recent result by P. Poláčik [13].

References [Enhancements On Off] (What's this?)

  • [1] H. Amann, Dynamic theory of quasilinear parabolic equations. I. Abstract evolution equations, Nonlinear Anal. 12 (1988), 895-919. MR 960634 (89j:35072)
  • [2] -, Dynamic theory of quasilinear parabolic equations. II. Reaction-diffusion systems, Differential Integral Equations 3 (1990), 13-75. MR 1014726 (90i:35124)
  • [3] D. Henry, Geometric theory of semilinear parabolic equations, Lecture Notes in Math., vol. 840, Springer-Verlag, Berlin and New York, 1981. MR 610244 (83j:35084)
  • [4] -, Some infinite-dimensional Morse-Smale systems defined by parabolic partial differential equations, J. Differential Equations 59 (1985), 165-205. MR 804887 (86m:58080)
  • [5] M. W. Hirsch, The dynamical systems approach to differential equations, Bull. Amer. Math. Soc. (N.S.) 11 (1984), 1-64. MR 741723 (85m:58060)
  • [6] -, Stability and convergence in strongly monotone dynamical systems, J. Reine Angew. Math. 383 (1988), 1-53. MR 921986 (89c:58108)
  • [7] M. W. Hirsch, C. C. Pugh, and M. Shub, Invariant manifolds, Lecture Notes in Math., vol. 583, Springer-Verlag, Berlin, 1977. MR 0501173 (58:18595)
  • [8] P. D. Lax, A stability theorem for solutions of abstract differential equations and its application to the study of the local behavior of solutions of elliptic equations, Comm. Pure Appl. Math. 9 (1956), 747-766. MR 0086991 (19:281a)
  • [9] H. Matano, Strongly order-preserving local semidynamical systems--theory and applications, Semigroups, Theory and Applications, Vol. I (Trieste, 1984), Pitman Res. Notes Math. Ser., vol. 141, Longman Sci. Tech., Harlow, 1986, pp. 178-185. MR 876941 (88d:54053)
  • [10] -, Strong comparison principle in nonlinear parabolic equations, in Nonlinear parabolic equations: qualitative properties of solutions (Rome, 1985), Pitman Res. Notes Math. Ser., vol. 149, Longman Sci. Tech., Harlow, 1987, pp. 148-155. MR 901104 (88i:35079)
  • [11] X. Mora, Semilinear problems define semiflows on $ {C^k}$ spaces, Trans. Amer. Math. Soc. 278 (1983), 1-55. MR 697059 (84e:35077)
  • [12] P. Poláčik, Convergence in smooth strongly monotone flows defined by semilinear parabolic equations, J. Differential Equations 79 (1989), 89-110. MR 997611 (90f:58025)
  • [13] -, Domains of attraction of equilibria and monotonicity properties of convergent trajectories in parabolic systems admitting strong comparison principle, J. Reine Angew. Math. 400 (1989), 32-56. MR 1013724 (90i:58099)
  • [14] H. L. Smith, Systems of differential equations which generate a monotone flow, SIAM J. Math. Anal. 30 (1988), 87-113. MR 931279 (89f:34065)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20

Retrieve articles in all journals with MSC: 54H20

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society